Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

February 20, 2017Creek County, Okfuskee County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 20, 2017, 12:11 AM CST for Creek County, Okfuskee County, Pawnee County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2017, 12:11 AM CST (06:11 UTC)
Expired
Feb 20, 2017, 1:15 AM CST
In force
64 min
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS84 KTSA 200611
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1211 AM CST MON FEB 20 2017
 
OKZ059-064-065-200715-
Pawnee OK-Okfuskee OK-Creek OK-
1211 AM CST MON FEB 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...PAWNEE AND OKFUSKEE
COUNTIES UNTIL 115 AM CST...

At 1211 AM CST, strong thunderstorms were located along a line
extending from 4 miles northeast of Stillwater to near Agra to 4
miles southeast of Sparks to 2 miles west of Little. Movement was
east at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations in or near the path include...
Bristow...                        Okemah...
Pawnee...                         Okfuskee...
Cleveland...                      Mannford...
Drumright...                      Boley...
Kellyville...                     Oilton...
Depew...                          Paden...
Jennings...                       Westport...
Osage...                          Bearden...
Slick...                          Hallett...
Blackburn...                      Terlton...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 231.
 Interstate 44 between mile markers 178 and 207.

LAT...LON 3647 9671 3639 9652 3630 9656 3633 9646
      3623 9629 3608 9630 3608 9621 3586 9611
      3586 9619 3556 9619 3555 9609 3541 9609
      3532 9644 3546 9644 3540 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3636 9703
TIME...MOT...LOC 0611Z 247DEG 27KT 3617 9702 3587 9689 3558 9675 3535
9671

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 19, 11:43 PM CST, 28 minutes earlier.

Area forecast discussion, Feb 19, 11:43 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1143 PM CST Sun Feb 19 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A band of showers and thunderstorms will affect all sites
overnight tonight into Monday morning. Additional light rain will
remain possible into the day Monday. MVFR or lower conditions may
occur within rain and thunderstorm areas, with mainly VFR
conditions outside of precipitation areas.

&&

.PREV DISCUSSION... /Issued 921 PM CST Sun Feb 19 2017/

..UPDATE...

DISCUSSION...
Widespread convection ongoing through the Southern Plains will
continue to spread slowly eastward overnight. Locally heavy
rainfall is possible given the meridional cell motion coupled with
the slow eastern progression of the convective line. Additionally
organized bowing segments have been noted with the most persistent
feature currently over south central Oklahoma. Instability
downstream of this convection will lessen however an uptick in the
low level winds fields will continue to support potential for
localized higher wind gusts as the storms progress into eastern
OK. This general scenario has been consistent in the short range
guidance this evening. The updated forecast further increased
precip chances overnight and early Monday along with increased
thunderstorm potential along and west of highway 75 through late
evening.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Feb 19, 5:06 PM CST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CST Sun Feb 19 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CST Sun Feb 19 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...West of a line from Tulsa to Haskell to Poteau.
	ONSET...Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...West of a line from Bartlesville to Tulsa to Hugo.
	ONSET...Midnight.

DISCUSSION...
Widespread showers and scattered thunderstorms will spread into
eastern Oklahoma by late evening with a limited risk of
severe weather arriving by midnight.  The strongest storms may
pose a risk of both locally damaging winds and hail to quarter
size.  Instability will be low across the region and storms
are likely to experience a decrease in intensity as they spread
across eastern Oklahoma and into western Arkansas late tonight
into Monday morning.  Additionally, locally heavy rainfall is
possible as the storms move into eastern Oklahoma before
they gradually weaken as they move eastward.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed across portions of
eastern Oklahoma.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...High wind and fire weather potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Scattered thunderstorms will be ongoing Monday morning with
storms moving east out the region by Monday evening.
Severe weather is not likely as instability will be low,
however locally heavy rainfall will remain possible.
Thereafter unseasonably warm and dry weather will prevail
with a period of strong winds and heightened fire weather
concerns arriving Thursday and Friday.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Feb 20, 12:11 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1211 AM CST MON FEB 20 2017

OKZ059-064-065-200715-
Pawnee OK-Okfuskee OK-Creek OK-
1211 AM CST MON FEB 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...PAWNEE AND OKFUSKEE
COUNTIES UNTIL 115 AM CST...

At 1211 AM CST, strong thunderstorms were located along a line
extending from 4 miles northeast of Stillwater to near Agra to 4
miles southeast of Sparks to 2 miles west of Little. Movement was
east at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations in or near the path include...
Bristow...                        Okemah...
Pawnee...                         Okfuskee...
Cleveland...                      Mannford...
Drumright...                      Boley...
Kellyville...                     Oilton...
Depew...                          Paden...
Jennings...                       Westport...
Osage...                          Bearden...
Slick...                          Hallett...
Blackburn...                      Terlton...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 231.
 Interstate 44 between mile markers 178 and 207.

LAT...LON 3647 9671 3639 9652 3630 9656 3633 9646
      3623 9629 3608 9630 3608 9621 3586 9611
      3586 9619 3556 9619 3555 9609 3541 9609
      3532 9644 3546 9644 3540 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3636 9703
TIME...MOT...LOC 0611Z 247DEG 27KT 3617 9702 3587 9689 3558 9675 3535
9671

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 12:51 AM CSTSpecial Weather StatementTSAOsage39 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.